MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ VENTED VIAL ACCESS DEVICE; IV FLUID TRANSFER SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ VENTED VIAL ACCESS DEVICE; IV FLUID TRANSFER SET
Model Number MV0400
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device expiration date: unknown.(b)(4).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that at least one bd smartsite¿ vented vial access device experienced device damage while still considered operable.The following information was provided by the initial reporter: when using 1ml vials for benadryl and fentanyl, the mv0400 universal vial access device has repeatedly failed to pierce the septum and the entire septum is pushed into the drug.
 
Additional Manufacturer Narrative
Information received via investigation closure.The information provided below shows the updated fields below.D.9 device received : yes.D.9 returned to manufacturer on: apr-08-2022.H.6.Investigation summary: two unused samples were returned for investigation.Through visual inspection, no defects or damages were observed on the samples.The spikes were used to poke through infusion bag and were able to without inserting the whole spike into the bag.The supplier was notified of this defect and an investigation was performed.A device history record review was completed for mv0400 lots 212019 and 9240, and there were no nmrs, capas / deviations generated or reported anomalies during the production of this lot.There have been no other complaints associated with this lot.Based on past experience, previous testing to recreate reported problems, and knowledge of the device, the reported issue could be due to an incorrect vial access attachment procedure, drug vial/stopper incompatibility, inadequate / improper drug vial crimping or a manufacturing defect.
 
Event or Problem Description

Brand Name
BD SMARTSITE¿ VENTED VIAL ACCESS DEVICE
Common Device Name
IV FLUID TRANSFER SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13426582
Report Number9616066-2022-00059
Device Sequence Number3744032
Product Code LHI
UDI-Device Identifier10885403221644
UDI-Public10885403221644
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K122265
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMV0400
Device Catalogue NumberMV0400
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2022
Supplement Date Received by Manufacturer03/30/2022
Initial Report FDA Received Date02/02/2022
Supplement Report FDA Received Date04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown